MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG TC REV/RT/RT MOD. CHISEL HANDLE; CHISEL, SURGICAL, MANUAL

SMITH & NEPHEW ORTHOPAEDICS AG TC REV/RT/RT MOD. CHISEL HANDLE; CHISEL, SURGICAL, MANUAL
Model Number 75100390
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the chisel handle broke in half during impaction.All pieces recovered.No surgical delay or injury to the patient was reported.It is unknown if/how the procedure was completed.
 
Event or Problem Description
It was reported that the chisel handle broke in half during impaction.All pieces recovered.No surgical delay or injury to the patient was reported.The procedure was completed using a chisel from another company.
 
Additional Manufacturer Narrative
Additional information in d9.Internal complaint reference number: case- (b)(4).Corrected event description in b5.
 
Additional Manufacturer Narrative
Additional information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The new information states that smith and nephew is the distributer of this device.The legal manufacturer, mps precimed sa, will review the event and determine reportability, therefore, it was determined that this case does not meet the threshold for reporting by smith and nephew and is a non-reportable event.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.

Brand Name
TC REV/RT/RT MOD. CHISEL HANDLE
Common Device Name
CHISEL, SURGICAL, MANUAL
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11112885
Report Number9613369-2021-00003
Device Sequence Number19097619
Product Code FZO
UDI-Device Identifier07611996117790
UDI-Public07611996117790
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75100390
Device Catalogue Number75100390
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2021
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer01/11/2021
12/15/2020
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date01/14/2021
02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;